Geometric and Functional Analysis

, Volume 7, Issue 4, pp 615–645

On L2-cohomology and Property (T) for Automorphism Groups of Polyhedral Cell Complexes

  • W. Ballmann
  • J. Światkowski
Article

DOI: 10.1007/s000390050022

Cite this article as:
Ballmann, W. & Światkowski, J. Geom. Funct. Anal. (1997) 7: 615. doi:10.1007/s000390050022

Abstract.

We present an update of Garland's work on the cohomology of certain groups, construct a class of groups many of which satisfy Kazhdan's Property (T) and show that properly discontinuous and cocompact groups of automorphisms of (4,4) or (6,3)-complexes do not satisfy Property (T).

Copyright information

© Birkhäuser Verlag, Basel 1997

Authors and Affiliations

  • W. Ballmann
    • 1
  • J. Światkowski
    • 2
  1. 1.Werner Ballmann, Mathematisches Institut, Universität Bonn, Wegelerstrasse 10, 53115 Bonn, Germany, e-mail: ballmann@rhein.iam.uni-bonn.deGermany
  2. 2.Jacek Światkowski, Uniwersytet Wrocławski, pl. Grunwaldzki 2/4, Instytut Matematyczny, 50-384 Wrocław, Poland e-mail: swiatkow@math.uni.wroc.plPoland